Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2001, 5:48 PM CDT for Dickson County, Hickman County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2001, 5:48 PM CDT (22:48 UTC)
- Expired
- May 1, 2001, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Hickman County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 6:10 PM CDT | Thunderstorm Wind 50 E | Centerville, TN | Public reported a large tree down across Highway 48. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012249 SVRBNA TNC043-081-012315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 548 PM CDT TUE MAY 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON NORTHERN HICKMAN COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF DICKSON...OR ABOUT 9 MILES NORTH OF CENTERVILLE...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTH OF DICKSON...5 MILES SOUTHWEST OF BURNS AT 615 PM CDT DAMAGING WINDS AND HAIL WITH VERY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM LAT...LON 3587 8756 3582 8735 3610 8721 3617 8747
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 1, 2:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT TUE MAY 1 2001 AGAIN TODAY...THUNDERSTORMS HAVE BEEN ANCHORED ALONG HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU WITH ISOLATED SHOWERS AND THUNDERSTORMS OVER MID TN. STORMS HAVE BEEN POPPING UP AND GOING DOWN FAIRLY QUICKLY. MAYBE SOME SMALL HAIL HERE AND THERE WITH HEAVY DOWNPOURS...BUT NOTHING SEVERE. IN ADDITION TO OROGRAPHIC EFFECTS AND COLLISION OF VARIOUS WEAK SURFACE BOUNDARIES...A WEAK ELONGATED SHORT WAVE APPROACHING THE MS RIVER WAS MAKING CONDITIONS FAVORABLE FOR CONVECTION. MOST OF THE ACTIVITY WILL DIMINISH WITH LOSS OF HEATING...BY 800 PM OR SO. BERMUDA HIGH PATTERN WILL CONTINUE THROUGH THE REST OF THE WEEK. UPPER LEVEL RIDGE SHOWING SLIGHT WEAKNESS THROUGH THIS EVENING... THEN RIDGE BUILDS NEXT COUPLE DAYS. MOISTURE THINS OUT AND INSTABILITY DECREASES. FOR WEDNESDAY...WILL SEE ONLY ISOLATED THUNDERSTORMS PLATEAU...LESS COVERAGE THAN TODAY. ANY CONVECTION IN MID TN WILL BE VERY ISOLATED...AND NOT ENOUGH TO INCLUDE IN FORECAST. WITH RIDGE OVER REGION AND MORE SUNSHINE NEXT FEW DAYS...DAYTIME HIGHS WILL EDGE UP A FEW DEGREES INTO THE LOW TO MID 80S. LOWS SHOULD BE IN MID 50S TO AROUND 60...GENERALLY A LITTLE HIGHER THAN GUIDANCE VALUES. A FRONT WILL MOVE SOUTHWARD SATURDAY...BUT NOT THROUGH TN. SATURDAY MAY BRING ISOLATED CONVECTION. WEAKENING RIDGE AND APPROACH OF A A FRONT FROM THE WvEST WILL BRING SCATTERED CONVECTION SUNDAY THROUGH TUESDAY. PRELIM CCF... BNA BB 58/83 59/85 59 131-0 CSV BB 54/77 55/81 56 1321- .BNA...NONE. SH
In the hours before
Local storm report, May 1, 4:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
442 PM CDT TUE MAY 1 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
o
0425 PM 4E CARTHAGE TN .75 INCH HAIL
05/01/01 SMITHNearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.